Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 117, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 17, 2021, 9:24 AM CDT for Polk County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 9:24 AM CDT (14:24 UTC)
- Expired
- Aug 17, 2021, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575
WGUS54 KLZK 171424
FFWLZK
ARC113-171700-
/O.NEW.KLZK.FF.W.0117.210817T1424Z-210817T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
924 AM CDT Tue Aug 17 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southwestern Polk County in western Arkansas...
* Until noon CDT.
* At 924 AM CDT, Doppler radar indicated slow moving thunderstorms
producing heavy rain across the warned area. Up to 3 inches of
rain have fallen within the past hour in an area just west of
Wickes. Additional heavy rainfall is expected...and as a result...
flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Wickes, Grannis, Vandervoort, Cossatot River State Park, Hatton
and Bogg Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3442 9446 3438 9422 3436 9422 3435 9425
3427 9426 3427 9424 3419 9424 3419 9447
FLASH FLOOD...RADAR INDICATED
$$
622 follow-up statements
461
WGUS74 KLZK 171455
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
955 AM CDT Tue Aug 17 2021
ARC113-171700-
/O.CON.KLZK.FF.W.0117.000000T0000Z-210817T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Polk AR-
955 AM CDT Tue Aug 17 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY FOR
SOUTHWESTERN POLK COUNTY...
At 955 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Wickes, Grannis, Vandervoort, Cossatot River State Park, Hatton
and Bogg Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3442 9446 3438 9422 3436 9422 3435 9425
3427 9426 3427 9424 3419 9424 3419 9447
FLASH FLOOD...RADAR INDICATED
$$
62606
WGUS74 KLZK 171655
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1155 AM CDT Tue Aug 17 2021
ARC113-171705-
/O.EXP.KLZK.FF.W.0117.000000T0000Z-210817T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Polk AR-
1155 AM CDT Tue Aug 17 2021
...FLASH FLOOD WARNING WILL EXPIRE AT NOON CDT TODAY FOR
SOUTHWESTERN POLK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3442 9446 3438 9422 3436 9422 3435 9425
3427 9426 3427 9424 3419 9424 3419 9447
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 6:14 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 17, 6:14 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 614 AM CDT Tue Aug 17 2021 .UPDATE... Updated to include the 12Z aviation discussion. && .AVIATION... Expecting an increase in SHRA/TSRA by 17/18-21Z with PROB30 groups for ADF/HOT/PBF/LLQ. VCTS cannot be ruled out elsewhere, although confidence is low. VFR will prevail outside convection with SCT/BKN mid/high clouds, gradually lowering over southern terminals beyond 18/06-09Z. MVFR to IFR cigs will be possible there late in the period. Additional SHRA/TSRA likely near and after 18/12Z. Winds remain NE/E with speeds under 10 kts, although higher speeds/gusts possible near TSRA. && .PREV DISCUSSION...(ISSUED 404 AM CDT Tue Aug 17 2021) SHORT TERM...Today Through Wednesday Night Mosaic radar imagery shows an area of showers and storms developing over E OK and W AR as of 09Z this morning. Confluent low-level flow, particularly at 850 mb, as well as modest elevated instability (MUCAPE on the order of 2500 J/kg) will support continued activity over far western sections through the morning. By afternoon, a lingering mid/upper trough and diurnally-driven instability will support isolated to scattered activity over roughly the southwestern half of the area with the highest PoP over southwestern AR. Broad deep-layer moisture advection will continue to increase through the period as a stronger trough moves inland over the PacNW and the upper pattern amplifies. As such, anticipating coverage of rain/storms will expand over time and in particular by Wednesday when activity will be widespread. PWAT values exceeding 2 inches are likely so rain may be very heavy at times and localized flooding will be possible. Severe weather remains unlikely, although the usual few instances of a damaging wind gust will be possible. With rain and cloud cover becoming more abundant, highs will fall from near average today (upper 80s and low 90s) to several degrees below average by Wednesday (upper 70s to upper 80s). Overnight lows will remain near seasonal averages. LONG TERM...Thursday Through Monday Night Long term starts with a trough located over the NW CONUS and a somewhat weaker trough across the northeast with some weak ridging between the two troughs. At the surface, Grace will be safely passing well to the south of Arkansas along the southern Gulf of Mexico with continued unsettled weather across the state. Rain chances will remain in the forecast on Thursday, with somewhat better chances for dry weather on Friday. By Saturday a cold front will approach the state and bring another round of rain chances to the state. This front will have a difficult time making it into the state and stall across northern Arkansas before lifting back to the north. By the end of the weekend, a ridge of high pressure will build in over Arkansas and bring an end to rain chances and bring a return of very warm temperatures to the state for the start of next week. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...DTC
Hazardous weather outlook, Aug 17, 4:07 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 407 AM CDT Tue Aug 17 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-181000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 407 AM CDT Tue Aug 17 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and storms will increase today and tonight, mainly over the southwestern half of the area. Isolated strong storms are possible and heavy rain may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Chances for showers and thunderstorms will be seen on Thursday through the end of the week with some isolated stronger thunderstorms possible. However at this time, widespread severe weather is not expected. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. DTC/65
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:44 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 31 min |
| Aug 17, 4:53 PM CDT | Special Weather Statement | LZK | Hot Spring | 37 min |
| Aug 17, 6:55 PM CDT | Special Weather Statement | LZK | Faulkner | 20 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.